Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Austin/San Antonio, TX

March 26, 2009Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 26, 2009, 1:29 PM CDT for Edwards County, Val Verde County, Texas. It took effect at Mar 26, 2009, 2:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 1:29 PM CDT (18:29 UTC)
In effect from
Mar 26, 2009, 2:00 PM CDT
Expired
Mar 26, 2009, 6:18 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 261829
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 PM CDT THU MAR 26 2009

...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS EXPECTED
THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE EDWARDS
PLATEAU INCLUDING VAL VERDE COUNTY...

...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...

.VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS WILL PREVAIL
THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE EDWARDS
PLATEAU INCLUDING VAL VERDE COUNTY. IN ADDITION...A COLD FRONT
WILL MOVE THROUGH SOUTH CENTRAL TEXAS FRIDAY BRINGING DRY AIR AND
STRONG...GUSTY...NORTHWEST WINDS TO THE WESTERN HALF OF THE
REGION. RELATIVE HUMIDITIES WILL DROP TO THE MID TEENS AROUND NOON
FRIDAY IN THE EXTREME WEST. THIS DRY AIR WILL SPREAD EASTWARD
DURING THE EARLY AFTERNOON EVENTUALLY REACHING THE AREA FROM KERR
TO ATASCOSA COUNTIES. STRONG WINDS WILL ACCOMPANY THE DRY AIR WITH
20 FOOT WINDS REACHING 25 MPH IN SOME PLACES WITH GUSTS UP TO 30
MPH. THE RELATIVE HUMIDITY WILL INCREASE BACK ABOVE 20 PERCENT AS
THE TEMPERATURE DROPS DURING THE EVENING...BUT THE WINDS WILL
REMAIN STRONG. AT THIS TIME THE EXACT TIMING AND LOCATION OF THE
CRITICAL CONDITIONS REMAINS UNCERTAIN. AS THE FORECAST BECOMES
MORE DEFINITE...A RED FLAG WARNING WILL LIKELY BE ISSUED.

TXZ183-184-270100-
/O.NEW.KEWX.FW.W.0008.090326T1900Z-090327T0100Z/
/O.CON.KEWX.FW.A.0007.090327T1800Z-090328T0300Z/
VAL VERDE-EDWARDS-
129 PM CDT THU MAR 26 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL MOVE INTO THE
WESTERN HALF OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON LEADING TO
CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL FALL
TO THE MID TEENS AND 20 FOOT WINDS WILL BE 20 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ185>187-202>204-217>220-228-270100-
/O.CON.KEWX.FW.A.0007.090327T1800Z-090328T0300Z/
REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-
ATASCOSA-DIMMIT-
129 PM CDT THU MAR 26 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL MOVE INTO THE
WESTERN HALF OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON LEADING TO
CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL FALL TO
THE MID TEENS AND 20 FOOT WINDS WILL BE 20 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

&&

$$
2 follow-up statements
000 
WWUS84 KEWX 262050
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU MAR 26 2009

...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO CONTINUE
INTO EARLY EVENING ACROSS PORTIONS OF THE EDWARDS PLATEAU
INCLUDING VAL VERDE COUNTY...

...VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...

.VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS WILL CONTINUE THIS
AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE EDWARDS PLATEAU
INCLUDING VAL VERDE COUNTY. IN ADDITION...A COLD FRONT WILL MOVE
THROUGH SOUTH CENTRAL TEXAS FRIDAY BRINGING DRY AIR AND
STRONG...GUSTY...NORTHWEST WINDS TO MUCH OF SOUTH CENTRAL TEXAS.
RELATIVE HUMIDITIES WILL DROP TO THE MID TEENS AROUND NOON FRIDAY
ACROSS THE EDWARDS PLATEAU AND RIO GRANDE VALLEY. THIS DRY AIR
WILL SPREAD EASTWARD DURING THE EARLY AFTERNOON EVENTUALLY
REACHING THE AREA FROM KERR TO ATASCOSA COUNTIES. STRONG WINDS
WILL ACCOMPANY THE DRY AIR WITH 20 FOOT WINDS REACHING 25 MPH IN
SOME PLACES WITH GUSTS UP TO 30 MPH. RELATIVE HUMIDITIES WILL
INCREASE BACK ABOVE 20 PERCENT AS THE TEMPERATURE DROPS BY LATE
EVENING FRIDAY...BUT WINDS WILL REMAIN STRONG.

TXZ183-184-270100-
/O.UPG.KEWX.FW.A.0007.090327T1800Z-090328T0300Z/
/O.NEW.KEWX.FW.W.0009.090327T1800Z-090328T0300Z/
/O.EXT.KEWX.FW.W.0008.000000T0000Z-090327T0100Z/
VAL VERDE-EDWARDS-
350 PM CDT THU MAR 26 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT TODAY UNTIL 8 PM CDT.

BREEZY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES WILL CONTINUE 
INTO EARLY EVENING ACROSS THE EDWARDS PLATEAU AND VAL VERDE
COUNTY. EARLY FRIDAY AFTERNOON...STRONG WINDS AND LOW RELATIVE
HUMIDITIES WILL MOVE INTO THE AREA LEADING TO CRITICAL FIRE
WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL FALL TO THE MID TEENS
AND 20 FOOT WINDS WILL BE 20 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ185>187-202>204-217>220-228-270100-
/O.UPG.KEWX.FW.A.0007.090327T1800Z-090328T0300Z/
/O.NEW.KEWX.FW.W.0009.090327T1800Z-090328T0300Z/
REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-
ATASCOSA-DIMMIT-
350 PM CDT THU MAR 26 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON FRIDAY AFTERNOON...STRONG WINDS AND LOW RELATIVE HUMIDITIES
WILL MOVE INTO THE AREA LEADING TO CRITICAL FIRE WEATHER
CONDITIONS. RELATIVE HUMIDITIES WILL FALL TO THE MID TEENS AND 20
FOOT WINDS WILL BE 20 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 262318 AAA
RFWEWX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT THU MAR 26 2009

...VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS FRIDAY
BRINGING DRY AIR AND STRONG...GUSTY...NORTHWEST WINDS TO MUCH OF
SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES WILL DROP TO THE MID
TEENS AROUND NOON FRIDAY ACROSS THE EDWARDS PLATEAU AND RIO GRANDE
VALLEY. THIS DRY AIR WILL SPREAD EASTWARD DURING THE EARLY
AFTERNOON EVENTUALLY REACHING THE AREA FROM KERR TO ATASCOSA
COUNTIES. STRONG WINDS WILL ACCOMPANY THE DRY AIR WITH 20 FOOT
WINDS REACHING 25 MPH IN SOME PLACES WITH GUSTS UP TO 30 MPH.
RELATIVE HUMIDITIES WILL INCREASE BACK ABOVE 20 PERCENT AS THE
TEMPERATURE DROPS BY LATE EVENING FRIDAY...BUT WINDS WILL REMAIN
STRONG.

TXZ183-184-271200-
/O.CAN.KEWX.FW.W.0008.000000T0000Z-090327T0100Z/
/O.CON.KEWX.FW.W.0009.090327T1800Z-090328T0300Z/
VAL VERDE-EDWARDS-
618 PM CDT THU MAR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
FRIDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING FOR THIS EVENING. A RED FLAG WARNING REMAINS
IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY.

ON FRIDAY AFTERNOON...STRONG WINDS AND LOW RELATIVE HUMIDITIES
WILL MOVE INTO THE AREA LEADING TO CRITICAL FIRE WEATHER
CONDITIONS. RELATIVE HUMIDITIES WILL FALL TO THE MID TEENS AND 20
FOOT WINDS WILL BE 20 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ185>187-202>204-217>220-228-271200-
/O.CON.KEWX.FW.W.0009.090327T1800Z-090328T0300Z/
REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-
ATASCOSA-DIMMIT-
618 PM CDT THU MAR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
FRIDAY...

ON FRIDAY AFTERNOON...STRONG WINDS AND LOW RELATIVE HUMIDITIES
WILL MOVE INTO THE AREA LEADING TO CRITICAL FIRE WEATHER
CONDITIONS. RELATIVE HUMIDITIES WILL FALL TO THE MID TEENS AND 20
FOOT WINDS WILL BE 20 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 12:50 PM CDT, 39 minutes earlier.

Area forecast discussion, Mar 26, 12:50 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT THU MAR 26 2009

.AVIATION...
AN AREA OF RAIN WITH ISOLATED SHRA/TSRA WILL MOVE ACROSS THE
CENTRAL AND EASTERN AREAS OF SOUTH CENTRAL TEXAS THIS AFTERNOON.
AREAS OF IFR/LIFR CIGS/VSBYS CAN BE EXPECTED WITH THIS RAIN. VFR
SKIES ACROSS THE WESTERN AREAS WILL SPREAD EAST ACROSS MUCH OF THE
AREA BY LATE AFTERNOON. IFR/LIFR CIGS/VSBYS WILL REDEVELOP LATE
EVENING, SPREAD WEST TO A KERV TO KUVA TO MMPG LINE OVERNIGHT
HOURS, THEN RAPIDLY ERODE BACK TO THE EAST FRIDAY MORNING. SLY
WINDS 5 TO 10 KTS WILL PREVAIL AHEAD OF THE DRYLINE, THEN NWLY 5
TO 15 KTS WITH GUSTS TO 25 KTS BEHIND THE DRYLINE. STRONG WIND
GUSTS ARE POSSIBLE WITH THE STORMS.

&&

.PREV DISCUSSION... /ISSUED 907 AM CDT THU MAR 26 2009/

UPDATE...
UPDATED FORECAST AGAIN TO INCREASE 1ST PERIOD POPS AND EXTEND
FURTHER WEST. ALSO EXPANDED MENTION OF SEVERE THUNDERSTORMS TO
THE ENTIRE CWFA WITH JET STREAK MOVING ACROSS FROM MEXICO AND
DRYLINE FORECAST TO PUSH EAST INTO OUR AREA THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 820 AM CDT THU MAR 26 2009/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND
EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE
PLAINS AND 06Z NAM12 QPF.

OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/

AVIATION...
COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE
DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION
WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE
AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z
TO SHUT DOWN THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE
THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE
POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR
CONDITIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW
LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR
CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN
TONIGHT ALONG I-35.

FIRE WEATHER...
EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD
RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS
THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT
RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF
THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT
AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO
BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK
UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY
LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER
SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX
CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER
SHIFTS.

PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/

DISCUSSION...
FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE
BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL
BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN
COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE
AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA.

FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE
WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST.
STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE
AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY.

ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE
COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT
TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM.

WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  63  74  44  66 /  70  10  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  70  63  76  45  68 /  70  10  30  10  10
NEW BRAUNFELS MUNI AIRPORT     71  60  78  40  68 /  80  -   20  10  10
BURNET MUNI AIRPORT            73  59  68  39  64 /  30  10  20  10  -
DEL RIO INTL AIRPORT           88  59  75  45  75 /  40  -    0  10  -
GEORGETOWN MUNI AIRPORT        73  62  71  41  66 /  50  10  30  10  10
HONDO MUNI AIRPORT             78  62  81  41  70 /  80  -   10  10  10
SAN MARCOS MUNI AIRPORT        71  60  78  39  69 /  70  10  20  10  10
LA GRANGE - FAYETTE REGIONAL   73  66  81  42  65 /  70  10  30  10  -
SAN ANTONIO INTL AIRPORT       74  65  77  44  71 /  80  -   20  10  10
STINSON MUNI AIRPORT           76  65  81  44  71 /  80  -   20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS...
FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL
VERDE...ZAVALA.

&&

11/04
Hazardous weather outlook, Mar 26, 9:47 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT THU MAR 26 2009

TXZ171>173-183>194-202>209-217>225-228-271500-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
947 AM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS ARE FORECAST ACROSS MUCH OF THE AREA TODAY
WITH THE PRIMARY THREAT BEING LARGE HAIL. THIS THREAT WILL
TRANSITION FROM OUR WESTERN COUNTIES THIS MORNING TO OUR CENTRAL
AND EASTERN COUNTIES THIS AFTERNOON AND INTO EARLY EVENING.

AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL
FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH
CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO
JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND
VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY
AFTERNOON AND EVENING.

THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND
ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

In the hours before

Local storm report, Mar 26, 12:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             PEARSALL                28.89N  99.09W
03/26/2009  M1.00 INCH       FRIO               TX   PUBLIC

            DOWNTOWN

&&

EVENT NUMBER 00399

JPB
Local storm report, Mar 26, 12:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1238 PM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             DEVINE                  29.15N  98.90W
03/26/2009  E1.75 INCH       MEDINA             TX   PUBLIC

            DOWNTOWN

&&

EVENT NUMBER 00400

JPB
Local storm report, Mar 26, 1:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 PM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     CHARLOTTE               28.86N  98.70W
03/26/2009  E60 MPH          ATASCOSA           TX   LAW ENFORCEMENT

0100 PM     HAIL             CHARLOTTE               28.86N  98.70W
03/26/2009  M1.00 INCH       ATASCOSA           TX   LAW ENFORCEMENT

&&

EVENT NUMBER 00401
EVENT NUMBER 00402

JPB
Local storm report, Mar 26, 1:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 PM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             CHRISTINE               28.79N  98.50W
03/26/2009  E1.75 INCH       ATASCOSA           TX   PUBLIC

&&

EVENT NUMBER 00403

JPB
Local storm report, Mar 26, 1:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 PM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     8 SE CHARLOTTE          28.78N  98.61W
03/26/2009                   ATASCOSA           TX   LAW ENFORCEMENT

            TREES BLOWN DOWN.

&&

EVENT NUMBER 00404

JPB
Local storm report, Mar 26, 1:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 PM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     CHRISTINE               28.79N  98.50W
03/26/2009                   ATASCOSA           TX   PUBLIC

            TREE BLOWN DOWN

0122 PM     HAIL             CHRISTINE               28.79N  98.50W
03/26/2009  E1.25 INCH       ATASCOSA           TX   PUBLIC

            TREE BLOWN DOWN

&&

EVENT NUMBER 00405
EVENT NUMBER 00406

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:04 AM CDTFire Weather WatchEWXAtascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more10 hr
Mar 26, 8:47 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde43 min
Mar 26, 9:05 AM CDTSevere Thunderstorm WarningEWXUvalde55 min
Mar 26, 9:29 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde61 min
Mar 26, 9:35 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde55 min
Mar 26, 10:23 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde38 min
Mar 26, 10:25 AM CDTSevere Thunderstorm WarningEWXFrio, Medina65 min
Mar 26, 10:41 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde2 hr
Mar 26, 10:43 AM CDTSevere Thunderstorm WarningEWXKinney, Medina, Uvalde62 min
Mar 26, 10:58 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde62 min
Mar 26, 11:10 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina30 min
Mar 26, 11:54 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina, Zavala51 min
Mar 26, 12:27 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina63 min
Mar 26, 12:48 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Wilson42 min
Mar 26, 1:03 PM CDTTornado WarningEWXAtascosa27 min
Mar 26, 1:24 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes66 min
Mar 26, 2:08 PM CDTSevere Thunderstorm WarningEWXKarnes37 min
Mar 26, 3:50 PM CDTRed Flag WarningEWXAtascosa, Bandera, Blanco, Dimmit, Edwards, Frio and 10 more30 hr
Mar 26, 4:00 PM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more29 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.